Binary response panel data models with sample selection and self-selection

Citation
Semykina, Anastasia et M. Wooldridge, Jeffrey, Binary response panel data models with sample selection and self-selection, Journal of applied econometrics , 33(2), 2018, pp. 179-197
ISSN journal
08837252
Volume
33
Issue
2
Year of publication
2018
Pages
179 - 197
Database
ACNP
SICI code
Abstract
We consider estimating binary response models on an unbalanced panel, where the outcome of the dependent variable may be missing due to nonrandom selection, or there is self-selection into a treatment. In the present paper, we first consider estimation of sample selection models and treatment effects using a fully parametric approach, where the error distribution is assumed to be normal in both primary and selection equations. Arbitrary time dependence in errors is permitted. Estimation of both coefficients and partial effects, as well as tests for selection bias, are discussed. Furthermore, we consider a semiparametric estimator of binary response panel data models with sample selection that is robust to a variety of error distributions. The estimator employs a control function approach to account for endogenous selection and permits consistent estimation of scaled coefficients and relative effects.